Tapering Off From 10mg?

2 Replies Updated



Conversation Starter

Rebecca Says:


I have been on Prednisone for 3 months, taking 10mg a day. It was not for a pain condition, but rather to aid and support pregnancy.
Now that I am 12 weeks pregnant, they are tapering me off. I am to go from 10mg to 5mg for a week, then 2.5mg for a week, then cease. I have been reading up on tapering and a LOT of people refer to dropping 1mg at certain intervals. Is going to 5mg then 2.5mg too fast?
I'm unsure whether other people who are dropping 1mg do so because they were on a higher dose initially, but I did wonder.....

Obviously i do not want to go into adrenal shock, particularly with the pregnanct. But I am also desperate to get off the Prednisone as well and have been counting the days to start tapering down.



Showing Replies 1 - 2 of 2 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Yes, it really depends on how high of a dose you were on and for how long.

For instance I'm on one now that's a short treatment course and it starts with 24mgs the first day and tapers over 6 days, so on the final one, I take 4mgs.

Learn more Prednisone details here.

However, given that you are pregnant and therefore legitimately concerned, please feel free to double check everything with your doctor. Better safe than sorry in such situations. I certainly did when I was pregnant, I double checked all medications and supplements.

And congratulations, I wish you the best of luck!

Is there anything else I can help with?

REPLYSHAREREPORT
Was this helpful?     0     0  
2
Sunny Says:

My Father (age 80 yrs) was put on wysolone 10 mg for 1 month for exfoliative dermatitis (erythroderma). His skin colour returned to normal in 1 month but due to reduced albumin levels, hie edema still persisted. Dr advised him to reduce the dosage to 5 mg for 10 days...and then 5 mg alternate days. Within 5-6 days of reducing to 5 mg, the redness returned, and edema reappeared on his face, elbows etc.
He continued with the 5 mg for 2 more days, and the flare up has begun to subside. Now he need to taper down the dose further. Will it be a better idea to make it 5 mg and 2.5 mg on alternate days instead of 5 and 0? And then 2.5 and 0...to finally 0?

I am worried if he goes without the 5 mg on alternate days, the flare up will happen again.


REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Tapering from Klonopin
Hello, I've been taking 2 mg of Clonzepam for about 5 yrs. If I go longer than four days without it, I can't fun... 2 replies
tapering down from suboxone
My daughter stole four of my 8 mlg tablets. Of course she denies it but that's a different story. I have been on sub... 1 reply
Withdrawal and Tapering from Lexapro
I have been taking Lexapro for 2 years and have decided that is enough. My doctor suggests taking 1 tablet every 2nd day... 1 reply
prednisolone tapering down from 10 mg in exfoliative dermatitis
My Father (age 80 yrs) was put on wysolone 10 mg for 1 month for exfoliative dermatitis (erythroderma). His skin colour ... 2 replies
Doctor Has Advised For Omnicortil 20mg One Tablet Each Three Days And 10mg Next As Tapering After Putting In Amp Injection Of Betnesal for 4 days
Doctor Has Advised For Omnicortil 20mg One Tablet Each Three Days And 10mg Next three days As Tapering After Putting In ...
Tapering off of Effexor XR -- Remove the beads slowly!
I am an MD who was RX Effexor XR for depression over 10 years ago. I took 75mg for many years and felt fine for a long t... 13 replies
Tapering off effexor
Hi, I've been on Effexor/Venlafaxine (delayed release) for about ten years, most of which was at 300mg daily. The si... 8 replies
tapering off zubsolv
I'm on Zubsolv, 5.7 mg 2×day. I'm wondering if anyone knows how to taper off this drug? I've been on it... 8 replies
tapering off predisone
Hi, my teenage daughter has been taking 40mgs for a little over a month. The doctor is now tapering her off. We are curr... 5 replies
Tapering Off Suboxen
I have been on suboxene for a little more than a year and my doctor won't taper me down ski need to find out a succe... 4 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question


with the privacy policy (20191231).


This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 25 April 2014.

We are committed to your privacy.

Copyright © 2005-2020 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA